Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tingling In Fingers
Jun 24, 2003

I was diagnosed as HIV+ in February 2003 and started meds (Trizivir & Sustiva) in April 2003. My initial labs showed VL 74,000 and CD4 208 (no new labwork until July). I have started to have tingling in my fingers which sometimes includes my hands, and also nocturia with huge amounts of water output. I am also on Lexapro, Bactrim DS and Ambien. Is this a side effect of meds? Diabetes?

Response from Dr. Conway

You were, quite appropriately, started on HAART, given your CD4 cell count approaching 200. The side effects you describe (paresthesias and nocturia) have certainly been reported with the AZT component of Trizivir. It is a bit late to be having an abacavir hypersenstivity reaction, and it would be most unusual for it to present with just these two symptoms. It is much harder to link your symptoms with the lamivudine or Sustiva, or your other medications.

The best thing is to see your doctor. There may be a simple reason for the tingling in your hands (maybe pinching a nerve at the wrist, "carpal tunnel syndrome") that will be readily found. The heavy nocturia is a bit more concerning to me, and may require some testing to make sure you don't have something else goign on, such as a kidney disease of some sort, or, as you suggest, diabetes. If nothing serious is found, you may need to adjust your HAART regimen. You are fortunate that there would still be MANY choices out there for you, if you needed to do that.

Good Luck!!!



Previous
HIV
Next
HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement